Thanks to many of you for answering my questions over the past weeks since I was diagnosed!
I have been fortunate to have a *very* responsive GI who has been in touch almost daily for the past week. Today, he called (while on vacation no less) and we got a plan together. I am not in remission yet but frequency has *greatly* decreased to 1 bathroom trip per day, no cramping, still bleeding and still some tenesmus/straining on that one visit. The tenesmus returned after we stopped Rowasa (see below).
Beginning day after tomorrow, I'll start my prednisone taper, decreasing from 40mg, by 5mg every 7 days.
In the meantime, I'm starting Rowasa enemas again tonight (we agreed that the reaction I had a couple of weeks ago - diarrhea and cramping - may have been due to adding a lot of fiber the day before and not just the Rowasa, so we will see how it goes). I am also starting Colazal tomorrow.
We are also going to start a progestin-only birth control pill to get my periods back under control, since I'm perimenopausal and cycling every 3-3.5 weeks which has really exacerbated my UC symptoms. I had previously been on LoSeasonique to stop periods but stopped my pill a month ago, right before diagnosis, because I had read about
increased risks with estrogen and UC. The GI agreed that a combination pill was less desirable because of risk of blood clots, but that a mini pill should not cause issues.
So, question given all of the above: I'd like to try to avoid the upper GI side effects (especially nausea) of Colazal if at all possible. Does anyone have tips? Take with food, water, etc.?
F, 39. Diagnosed Feb. 8, 2017 - mildly active UC through sigmoid colon
Started Rowasa Feb. 8, discontinued Feb. 15 after bad reaction
Symptoms improved after stopping Rowasa
Started Prednisone 40mg Feb. 10 and beginning taper upon remission or on March 2, whichever comes sooner
Next drug: under consideration but likely Colazal
Strict gluten free, dairy free - daily multivitamin and D supp.
Post Edited (Fletch10) : 2/28/2017 6:46:11 PM (GMT-7)